Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
Daddy's stroke
paulateach posted:
My dad suffered 2 heart attacks and a stroke/TIA on March 9th. After time in ICU and rehab, we are blessed to have him home with us. The stroke has affected his right side. He is able to stand with assistance but gets very dizzy moving from sitting to standing. He is taking so many different types of medication at this time. I was wondering what we could do to help with the dizziness/ possibly vertigo? Are there any exercises, home remedies that would help? His therapist has him cover his left eye to focus on objects with just his right eye to help strengthen his eyesight. Please help
Richard C Senelick, MD responded:
The most common cause of this problem is a drop in blood pressure when the person goes from lying or sitting to a standing position. We call this "orthostatic hypotension." It may be caused by one of the medications he is taking or a function of a less active lifestyle.

Normally when we stand up the blood vessels in our legs and abdomen get smaller to keep the blood up in our head. As we get older this happens much more slowly and is why orthostatic ( positional) dizziness is common in older people.

You can prove that this is the problem by taking your father's blood pressure when he is lying or sitting and then have him stand up and take his blood pressure immediately and then every minute for 10 minutes ( or until he gets dizzy). If his blood pressure drops, talk to his doctor and see which medicines, if any, can be adjusted. Support hose can help, along getting up more slowly.

A recent post on WebMD suggests that orthostatic hypotension can be associated with heart failure, so you do want to get this checked. Dizzy people are also more likely to fall and hurt themsleves, so this is more than just a nuisance.

Good Luck.
After your stroke you may be experiencing a new normal, but remember what George Eliot said- It is never too late to be what you might have been. You still can achieve new goals.
paulateach replied to Richard C Senelick, MD's response:
Thank you for responding. My family and I appreciate any new information that may help my father

Helpful Tips

Stroke and brain hemorrhage
My mom 68 had a stroke/hemorrhage 22 days before and released from hospital and move to rehab now. She is not responding very well but ... More
Was this Helpful?
1 of 1 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.